Consumer medicine information

PHARMACY ACTION PARACETAMOL & IBUPROFEN

PHARMACY ACTION PARACETAMOL & IBUPROFEN

(paracetamol and ibuprofen) film-coated tablet


Consumer Medicine Information

What is in this leaflet

This leaflet answers some common questions about PHARMACY ACTION Paracetamol & Ibuprofen. It does not contain all the available information. It does not take the place of talking to your doctor or pharmacist.

All medicines have risks and benefits. Your doctor or pharmacist has weighed the risks of you taking PHARMACY ACTION Paracetamol & Ibuprofen against the benefits this medicine is expected to have for you.

If you have any concerns about taking this medicine, ask your pharmacist or doctor.

Keep this information with the medicine. You may need to read it again.

What PHARMACY ACTION Paracetamol & Ibuprofen is used for

PHARMACY ACTION Paracetamol & Ibuprofen contains two ingredients, paracetamol and ibuprofen, that together deliver temporary relief of acute (short term) pain and/or inflammation associated with back pain, dental pain, period pain, migraine headache, cold and flu symptoms, tension headache, muscular pain, headache, sore throat, rheumatic pain and non-serious arthritic pain.

Paracetamol works to stop the pain messages from getting through to the brain.

Paracetamol also acts in the brain to reduce fever.

Ibuprofen belongs to a family of medicines called non-steroidal anti-inflammatory drugs (NSAIDS). This group of medicines work by relieving pain, inflammation (swelling, redness, soreness) and fever.

Your doctor or pharmacist may have given you this medicine for another use.

PHARMACY ACTION Paracetamol & Ibuprofen is not recommended for children under 12 years of age.

If you want more information, ask your doctor or pharmacist.

Before you take PHARMACY ACTION Paracetamol & Ibuprofen

When you must not take it

You should not take PHARMACY ACTION Paracetamol & Ibuprofen if you are allergic to:

  • paracetamol or ibuprofen, aspirin, other NSAIDs;
  • any of the ingredients listed under ‘Product Description’.

The symptoms of an allergic reaction may include:

  • shortness of breath;
  • wheezing or difficulty breathing;
  • swelling of the face, lips, tongue or other parts of the body;
  • rash, itching or hives on the skin;
  • stomach ache, fever, chills, nausea and vomiting, fainting.

If you are allergic to aspirin or NSAID medicines and take PHARMACY ACTION Paracetamol & Ibuprofen, these symptoms may be severe.

Do not take PHARMACY ACTION Paracetamol & Ibuprofen if you are also taking any other medicines that contain one or more NSAID medicines, whether prescribed by your doctor or obtained without prescription.

Several medicines used to treat headache, period pain and other aches and pains contain aspirin or NSAIDs. If you are not sure if the medicines you are taking contain these ingredients, ask your pharmacist.

Do not take this medicine if you are pregnant or plan to become pregnant.

Ibuprofen should not be taken at all during the last 3 months of pregnancy including the last few days before expected birth.

Unless advised by a medical doctor, do not take ibuprofen during the first 6 months of pregnancy.

Do not take this medicine if you have any of the following conditions:

  • asthma, bronchitis, emphysema or other acute breathing difficulties;
  • bleeding from the rectum (back passage), have black sticky bowel motions (stools) or bloody diarrhoea;
  • if you have a stomach ulcer;
  • recent vomiting of blood or material that look like coffee grounds;
  • liver or kidney disease;
  • heart problems.

Do not take this medicine if you regularly drink large quantities of alcohol.

Ask your doctor or pharmacist about taking PHARMACY ACTION Paracetamol & Ibuprofen if you are breastfeeding.

Do not use PHARMACY ACTION Paracetamol & Ibuprofen in children under 12 years of age.

Ask your doctor or pharmacist about taking PHARMACY ACTION Paracetamol & Ibuprofen tablets if you are over 65 years of age and have kidney or respiratory problems.

Do not use it after the expiry date (EXP) printed on the pack has passed. If you take it after the expiry date it may have no effect at all, or worse, have an entirely unexpected effect.

Do not use PHARMACY ACTION Paracetamol & Ibuprofen if the packaging is torn or shows signs of tampering.

Before you start to take it

Do not take PHARMACY ACTION Paracetamol & Ibuprofen with other medicines containing paracetamol or ibuprofen, aspirin, salicylates or with any other anti-inflammatory medicines, unless advised to do so by a doctor or pharmacist.

You must tell your pharmacist or doctor if:

  • you have allergies to any ingredients listed under ‘Product Description’ at the end of this leaflet.
  • you have ever had any of these conditions:
    – liver, kidney or heart problems;
    – asthma, or have suffered in the past from asthma.
  • you drink large quantities of alcohol.
  • you have a history of drug or alcohol abuse.
  • you have had recent surgery on the stomach or intestines.
  • you have a previous history of ulcers.

If you currently have any of these conditions you should not take this medicine. Ask your pharmacist about taking this medicine if you are breastfeeding. Small amounts of ibuprofen and paracetamol pass into the breast milk.

Taking other medicines

Tell your pharmacist or doctor if you are using any other medicines including any of the following medicines:

  • aspirin, salicylates or other NSAID medicines;
  • warfarin or other medicines used to stop blood clots or thin the blood;
  • zidovudine a medicine used to treat HIV infection;
  • lithium and other medicines used to treat depression or anxiety, eg. MAOIs (even if taken within the last 14 days);
  • medicines to treat epilepsy
  • metoclopramide, a medicine used to control nausea and vomiting;
  • propantheline, a drug used to treat stomach ulcers;
  • chloramphenicol, an antibiotic used to treat ear and eye infections;
  • medicines used to relieve stomach cramps or spasms;
  • medicines such as prednisone, prednisolone and cortisone, which reduce the activity of your immune system;
  • probenecid, a drug used to treat high uric acid levels in blood associated with gout;
  • cholestyramine, a drug used to reduce blood cholesterol;
  • methotrexate, a medicine used to treat arthritis and some types of cancer;
  • diuretics also call fluid tablets;
  • medicines used to treat high blood pressure or other heart conditions.

These medicines may be affected by PHARMACY ACTION Paracetamol & Ibuprofen or affect how well PHARMACY ACTION Paracetamol & Ibuprofen works.

Your doctor or pharmacist can tell you what to do if you are taking any of these medicines.

You should also tell your pharmacist or doctor about any other medicines that you have bought without a prescription from either your pharmacy, supermarket or health food shop.

If you have not told your pharmacist or doctor about any of these things, tell him/her before you take any PHARMACY ACTION Paracetamol & Ibuprofen.

How to take PHARMACY ACTION Paracetamol & Ibuprofen

The label on your pack of PHARMACY ACTION Paracetamol & Ibuprofen will tell you how to take your medicine and how often. If you are unsure about the directions, ask your doctor or pharmacist.

How much to take

The usual dose of PHARMACY ACTION Paracetamol & Ibuprofen is:

Adults and children over 12 years: Take 1 tablet three times a day when necessary (every 8 hours).

How to take it

Swallow the tablet whole with a little water or other liquid.

The directions given to you by your pharmacist or doctor may be different from the information in this leaflet. If you are unsure what dose to take, ask your pharmacist or doctor.

How long to take it

Adults: Do not take this medicine for longer than 3 days at a time, unless advised to by a doctor.

Adolescents 12–17 years: Do not take this medicine for longer than 2 days at a time, unless advised to by a doctor.

Do not take more than 3 tablets in a 24-hour period.

Keep to the recommended dose. If PHARMACY ACTION Paracetamol & Ibuprofen is not adequately controlling your pain, do not increase the dose. Please see your doctor.

Do not give this medicine to children under 12 years of age.

As with other NSAIDs, excessive or prolonged use of ibuprofen may increase the risk of heart attack, stroke or liver damage.

If your symptoms persist, worsen or new symptoms develop, talk to your doctor or pharmacist.

If you take too much (overdose)

Immediately telephone your doctor or Poisons Information Centre (telephone in Australia 13 11 26, telephone in NZ 0800 764 766) for advice or go to Accident and Emergency at your nearest hospital, if you think that you or anyone else may have taken too much PHARMACY ACTION Paracetamol & Ibuprofen.

Do this even if there are no signs of discomfort or poisoning. You may need urgent medical attention because of the risk of delayed, serious liver damage with an overdose of paracetamol.

Keep telephone numbers of these places handy.

If you take too many tablets you may feel nauseous or have upset stomach, experience vomiting and gastric irritation, feel light-headed, dizzy or drowsy. Excitability, convulsions and unconsciousness may be experienced in rare cases.

While you are taking PHARMACY ACTION Paracetamol & Ibuprofen

Things you must do

Take PHARMACY ACTION Paracetamol & Ibuprofen exactly as your pharmacist or doctor has told you to.

Tell all your doctors, dentists and pharmacists that you are taking PHARMACY ACTION Paracetamol & Ibuprofen.

Tell your doctor or pharmacist if you become pregnant while taking PHARMACY ACTION Paracetamol & Ibuprofen.

Things you must not do

Do not use this medicine to treat any other complaint unless your doctor or pharmacist says it is safe. Do not give this medicine to anyone else even if they have the same symptoms as you.

Adults: Do not take this medicine for longer than 3 days at a time, unless advised to by a doctor.

Adolescents 12–17 years: Do not take this medicine for longer than 2 days at a time, unless advised to by a doctor.

Do not give this medicine to children under 12 years of age.

Do not take more than the recommended dose unless your doctor tells you to.

Do not take this medicine if you are taking other medicines that contain aspirin, paracetamol, ibuprofen, salicylates or other anti-inflammatory medicines or other medicines for pain relief.

Things to be careful of

PHARMACY ACTION Paracetamol & Ibuprofen may cause dizziness or drowsiness in some people, especially after the first dose.

If affected do not drive a car, operate machinery or do anything else that could be dangerous if you are dizzy or drowsy. Children should not ride bikes if affected and should be supervised to avoid potential harm.

Avoid drinking alcohol. Drinking large quantities of alcohol while taking paracetamol may increase the risk of liver side effects.

Side effects

Tell your doctor or pharmacist as soon as possible if you do not feel well while taking PHARMACY ACTION Paracetamol & Ibuprofen.

Like other medicines, PHARMACY ACTION Paracetamol & Ibuprofen can cause some side effects. If they occur, they are most likely minor and temporary. However, sometimes they are serious and need medical treatment.

Ask your doctor or pharmacist to answer any questions you may have.

Tell your pharmacist or doctor if you notice any of the following and they worry you:

  • nausea;
  • vomiting;
  • stomach pain;
  • diarrhoea;
  • heartburn, indigestion;
  • dizziness;
  • light-headedness;
  • drowsiness.

Be careful driving or operating machinery until you know how PHARMACY ACTION Paracetamol & Ibuprofen affects you.

The above list includes the more common side effects of your medicine. They are usually mild.

Tell your doctor as soon as possible if you notice any of the following:

  • skin rashes;
  • yellowing of the skin and eyes also called jaundice;
  • painful red areas with blisters and peeling layers of skin which may be accompanied by fever and/or chills;
  • flushing of the face;
  • fast heartbeat.

The above list includes serious side effects that may require medical attention. Serious side effects are rare for low doses of this medicine and when used for a short period of time.

If any of the following happen, stop taking PHARMACY ACTION Paracetamol &Ibuprofen and tell your pharmacist or doctor immediately or go to Accident and Emergency at your nearest hospital:

  • vomiting blood or material that looks like coffee grounds;
  • bleeding from the back passage, black sticky bowel motions (stools) or bloody diarrhoea;
  • swelling of the face, lips or tongue which may cause difficulty in swallowing or breathing;
  • swelling of other parts of the body;
  • asthma, wheezing, shortness of breath, pain or tightness in the chest;
  • sudden or severe itching, skin rash, hives, skin peeling.

The above list includes very serious side effects. You may need urgent medical attention or hospitalisation.

If you believe PHARMACY ACTION Paracetamol & Ibuprofen is not working well for you, do not increase the dose.Please see your pharmacist or doctor.

Some people may get other side effects not listed above.

Tell your pharmacist or doctor you notice anything else that making you feel unwell.

After taking PHARMACY ACTION Paracetamol & Ibuprofen

Storage

Keep your tablets in the blister pack until it is time to take them. If you take the tablets out of the box or the blister pack they will not keep well.

Keep PHARMACY ACTION Paracetamol & Ibuprofen in a cool dry place where the temperature stays below 25°C. Heat and dampness can destroy some medicines.

Do not leave PHARMACY ACTION Paracetamol & Ibuprofen in the car on hot days.

Do not store PHARMACY ACTION Paracetamol & Ibuprofen or any other medicine in the bathroom or near a sink.

Keep PHARMACY ACTION Paracetamol & Ibuprofen where young children cannot reach it. A locked cupboard at least one-and-a-half metres above the ground is a good place to store medicines.

Disposal

If your pharmacist or doctor tells you to stop taking the tablets, ask your pharmacist what to do with any tablets that are left over.

This is not all the information that is available on PHARMACY ACTION Paracetamol & Ibuprofen. If you have any more questions or are not sure about anything, ask your doctor or pharmacist.

Product description

What it looks like

PHARMACY ACTION Paracetamol & Ibuprofen tablets are white to off-white, oval shaped biconvex, film-coated pearlescent tablets plain on both sides.

It is available in packs of 4, 5, 6, 8, 10, 12, 20, 24 and 30 tablets.*

* Not all pack sizes are marketed.

Ingredients

Active ingredients

Each tablet contains:

  • 500 mg paracetamol;
  • 200 mg ibuprofen.

Other ingredients

  • pregelatinised maize starch;
  • povidone;
  • crospovidone;
  • microcrystalline cellulose;
  • colloidal anhydrous silica;
  • magnesium stearate;
  • hypromellose;
  • purified talc;
  • purified water;
  • titanium dioxide;
  • OPADRY fx special effects film coating system 63F97546 Silver.

PHARMACY ACTION Paracetamol & Ibuprofen tablets do not contain any gluten, lactose, wheat or sucrose.

Australian Registration Numbers

PHARMACY ACTION Paracetamol & Ibuprofen: AUST R 281501.

Sponsor

Generic Health Pty Ltd
Suite 2, Level 2
19-23 Prospect Street
Box Hill, VIC, 3128
Australia

Email: ghinfo@generichealth.com.au
Telephone: +61 3 9809 7900
Website: www.generichealth.com.au

This leaflet was prepared in October 2020.

Published by MIMS December 2022